advertisement
Question
Posted by: Linda Mahlangu | 2010/04/19

Weight Problems

Im a 33 years old lady, and been having bleeding problems for the past 4 months. I had my period in November and It never stopped, inspite of the fact that I went to different doctors but the medication would just work for a short period of time, then as soon at the Medication was finished the problem would start again.

I decided to visist a Gyeanachologist end of February, who prescribed PROGYNOVA 2mg for me and was excited that eventually my problem would stop. I started taking them as per doctors instruction and they seemed to work except from the fact that when i started with this medication my weight was 58kg, and within two weeks of taking the medication I noticed that my weight was starting to spiral out of control, I started picking up weight uncontrollably which I didn''t think much of. I continued with my medication and am currently weighing 68.4kg and going crazee. The periods have stopped and are regular now but my weight is out of controll. Does this medication perhaps have anything to do with it and how do I counteract this. Because besides the weight issue, I realised that my whole body wasn''t feeling normal, my joints and skink started feeling very sore and my breasts are three times the normal size. I''m a completely different person now. Im trying to get an appointment with the same doctor, but he''s forever fully booked which leaves me frustrated.

What do I do, please help me. Im in Desperate need of your advice and help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Linda
Unfortunately any female hormone treatment can either cause weight gain or loss depending on the individual reaction of the patient. In your case it is evident that the Progynova is causing your weight gain and the increase in breast size and joint pain (all side-effects listed for this medication). I think you need to phone the dr's rooms again and say that you are having serious side-effects from the medication and MUST see him again. Then discuss these side-effects with the dr and ask him to change your medication. If he is not a gynaecologist, it may also be a good idea to ask him to refer you to a gynae for a proper assessment.
I hope you can get this sorted out.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/04/20

Dear Linda
Unfortunately any female hormone treatment can either cause weight gain or loss depending on the individual reaction of the patient. In your case it is evident that the Progynova is causing your weight gain and the increase in breast size and joint pain (all side-effects listed for this medication). I think you need to phone the dr's rooms again and say that you are having serious side-effects from the medication and MUST see him again. Then discuss these side-effects with the dr and ask him to change your medication. If he is not a gynaecologist, it may also be a good idea to ask him to refer you to a gynae for a proper assessment.
I hope you can get this sorted out.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement